Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 151, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 31, 2025, 2:26 AM CDT for Bolivar County, Leflore County, Sunflower County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2025, 2:26 AM CDT (07:26 UTC)
- Expired
- Mar 31, 2025, 3:30 AM CDT
- In force
- 64 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bolivar County, MS, Leflore County, MS, Sunflower County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 162 km from the middle of the area, began a volume at 07:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 11:05 PM CDT | Tornado Watch | SPC | 6 hr |
| Mar 31, 1:35 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.4 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2351 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 291 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 16.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 12:47 AM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Mar 31, 12:47 AM CDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Jackson MS 1247 AM CDT Mon Mar 31 2025 ...New AVIATION... .MESOSCALE UPDATE... Issued at 945 PM CDT Sun Mar 30 2025 It definitely seems the later timing solutions are panning out for onset as tonight's event continue to take shape. There has also been an appreciable ramp up in severe threat for locations south of I-20 per latest guidance. SPC has adjusted their severe wind probs up and expanded their enhanced risk area farther south accordingly. Local changes to our GHWO graphics reflect these recent developments with the entire forecast area now in the enhanced risk. Otherwise, have made no significant adjustments to the forecast elements. While the onset timing is slow, expect that we'll see the end times work out okay, or even be too slow, with the organizing convective sytem expected to accelerate during the predawn hours to around daybreak. /EC/ && .DISCUSSION... Issued at 301 PM CDT Sun Mar 30 2025 Sunday night through next Saturday night: Tonight-Monday afternoon: Strong to severe storms are expected this evening into Monday morning/noon. A cold front will continue to push into the ArkLaMiss region this afternoon. Amply instability/moisture along with increasing deep-layer shear/lapse rates will help convection to reach severe limits. All hazards will be possible: damaging gusts up to 70 mph, large hail (up to hen egg size), and tornadoes (strong tornadoes will possible near Hamburg to Columbus and northward). Have multiple ways the receive weather warnings as this is an overnight event. In addition to severe weather, flash flooding will be possible in areas that receive heavier rainfall totals. HWO graphics for severe weather and flash flooding threats continue to be advertised. Monday night through next Saturday night: Longwave trough/ridge pattern is expected to develop over the mid week. A drying period will occur post-frontal passage but will be short-lived as wet conditions return mid-week and through the weekend. Embedded in the longwave pattern, a developing low near the Central Plains/Mid-West along with trailing cold front will push towards the southeast region. As a result, additional storms will be possible Wednesday into Thursday. The aforementioned cold front is expected to become stationary north of the CWA by late week into the weekend, resulting in ongoing showers/t-storm chances. /SW/ && .AVIATION... (06Z TAFS) Issued at 1247 AM CDT Mon Mar 31 2025 Primary concerns for all TAF sites continue to be the overnight/early morning convective systems. All sites will see +TSRA late in the overnight period. Some of these storms will be severe with the primary hazards being wind/hail and perhaps tornadoes as this severe system moves from the northwest to southeast across our forecast area. Low ceilings/vsby will result in poor conditions for the entire TAF period. PIB could see a brief period of low level wind shear from 12Z Monday - 14Z Monday. /CR/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 78 53 82 69 / 80 10 10 0 Meridian 80 51 82 66 / 90 10 10 10 Vicksburg 76 54 83 69 / 50 10 10 0 Hattiesburg 84 58 85 69 / 90 10 20 0 Natchez 79 58 82 70 / 70 10 10 0 Greenville 70 48 77 68 / 20 0 0 10 Greenwood 72 49 79 70 / 30 0 0 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && EC/SW/CR
In the hours before
Special weather statement, Mar 31, 12:53 AM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Jackson MS
1253 AM CDT Mon Mar 31 2025
ARZ074-075-310700-
Chicot AR-Ashley AR-
1253 AM CDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CHICOT AND ASHLEY
COUNTIES THROUGH 200 AM CDT...
At 1252 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Lapile, or 9 miles north of Huttig, moving
northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
North Crossett, Crossett, and West Crossett around 100 AM CDT.
Old Milo around 105 AM CDT.
Hamburg and Fountain Hill around 110 AM CDT.
Snyder around 130 AM CDT.
Dermott around 140 AM CDT.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3315 9211 3316 9214 3320 9214 3321 9208
3324 9209 3331 9198 3335 9199 3338 9196
3340 9199 3339 9146 3356 9145 3356 9135
3352 9135 3353 9133 3352 9129 3336 9118
3303 9211 3310 9214
TIME...MOT...LOC 0552Z 243DEG 42KT 3318 9217
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86Special weather statement, Mar 31, 2:20 AM CDT, 6 minutes before
Special Weather Statement
National Weather Service Jackson MS
220 AM CDT Mon Mar 31 2025
MSZ018-019-310815-
Sunflower MS-Bolivar MS-
220 AM CDT Mon Mar 31 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN SUNFLOWER AND BOLIVAR
COUNTIES THROUGH 315 AM CDT...
At 220 AM CDT, Doppler radar was tracking a strong thunderstorm near
Beulah, or 8 miles south of Rosedale, moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Pace and Beulah around 225 AM CDT.
Cleveland around 230 AM CDT.
Merigold and Renova around 235 AM CDT.
Mound Bayou and Winstonville around 240 AM CDT.
Shelby around 245 AM CDT.
Parchman and Drew around 255 AM CDT.
Rome around 300 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 AM CDT for
southeastern Arkansas...and northwestern Mississippi.
&&
LAT...LON 3399 9066 3399 9045 3359 9046 3352 9075
3353 9122 3357 9122 3360 9113 3364 9116
3366 9122 3370 9122 3371 9116 3366 9109
3368 9103 3372 9106 3371 9113 3377 9115
3378 9099 3385 9107 3392 9102 3407 9066
TIME...MOT...LOC 0720Z 243DEG 35KT 3373 9101
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
86The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 1:38 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 67 min |
| Mar 31, 2:20 AM CDT | Special Weather Statement | JAN | Bolivar, Sunflower | 55 min |
| Mar 31, 2:55 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 50 min |
| Mar 31, 3:07 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Leflore, Sunflower | 53 min |
| Mar 31, 3:18 AM CDT | Special Weather Statement | JAN | Washington | 57 min |
| Mar 31, 3:25 AM CDT | Severe Thunderstorm Warning | JAN | Adams | 65 min |
| Mar 31, 3:31 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson, Warren | 59 min |
| Mar 31, 3:34 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower, Washington | 56 min |
| Mar 31, 3:51 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery, Webster | 54 min |
| Mar 31, 3:58 AM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes, Leflore, Montgomery | 62 min |
| Mar 31, 4:42 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Rankin, Simpson | 63 min |
| Mar 31, 4:45 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Choctaw, Clay, Grenada, Montgomery and 2 more | 60 min |
| Mar 31, 5:14 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Jefferson Davis, Lawrence, Lincoln | 61 min |
| Mar 31, 5:20 AM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Lowndes, Noxubee, Oktibbeha and 1 more | 55 min |
| Mar 31, 5:34 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Scott | 56 min |
| Mar 31, 5:38 AM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson, Smith | 52 min |
| Mar 31, 5:42 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Jefferson Davis, Lawrence, Lincoln | 63 min |
| Mar 31, 6:08 AM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar, Marion | 67 min |
| Mar 31, 6:10 AM CDT | Tornado Warning | JAN | Lowndes | 20 min |
| Mar 31, 6:17 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Neshoba, Newton, Rankin, Scott | 58 min |
| Mar 31, 6:18 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Jones | 72 min |
| Mar 31, 6:22 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha | 23 min |
| Mar 31, 6:23 AM CDT | Tornado Warning | JAN | Forrest, Lamar, Marion | 34 min |
| Mar 31, 6:36 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones, Lauderdale, Newton, Scott and 1 more | 69 min |
| Mar 31, 6:53 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton, Noxubee, Winston | 67 min |
| Mar 31, 2:40 AM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia, Franklin, Richland, Tensas | 65 min |
| Mar 31, 12:53 AM CDT | Special Weather Statement | JAN | Ashley | 67 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.